Some anesthesiologists in the United States and Canada say they have seen growing numbers of patients on weight-loss drugs inhale food and liquid into their lungs during anesthesia because their stomachs were still full, even after following standard instructions to stop eating for 6 to 8 hours. hours in advance.
Even the instructions to stop the medication for up to a week before surgery may not be enough either.
According to Ion Hope, an anesthesiologist at Massachusetts General Hospital in Boston, “The drugs can slow down digestion so much that they put patients at increased risk of a problem called pulmonary aspiration, which can cause severe lung damage, infection, and even death.”
“This is a serious type of potential complication that everyone who takes this drug should be aware of,” said Hubei, who was among the first to point out the problem.
The intended drugs
- Between January and May, about 6 million prescriptions were written in the US for people without diabetes, according to Comodo Health, a healthcare technology company. .
- Drugs lead to weight loss by mimicking the role of hormones that are mainly found in the intestine, which begins after eating.
- Both drugs target signals between the gut and the brain that control appetite and satiety, by slowing stomach emptying.
- In June, the American Society of Anesthesiologists issued guidelines advising patients to forgo daily weight-loss medications on the day of surgery, and to delay weekly injections for a week before anesthesia procedures.
- The association’s president, Michel Champeau, said the work was based on consistent reports of problems involving sniffing across the country.
#risk #lead #death…and #reason #common #weightloss #drugs